Alert archive / Hawaii / Wind Advisories in 2014
Wind Advisory 6, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 26, 2014, 3:35 PM HST for Hawaii County, Hawaii. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 3:35 PM HST (01:35 UTC)
- Expired
- Jan 27, 2014, 9:33 AM HST
- In force
- 18 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
692 WWHW70 PHFO 270135 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST SUN JAN 26 2014 ...WINDS ADVISORY FOR THE BIG ISLAND SUMMITS... .WIND OBSERVATIONS FROM MAUNA KEA INDICATE THAT ADVISORY LEVEL WINDS CONTINUE TO BLOW OVER THE SUMMITS. HIZ028-271445- /O.CAN.PHFO.HW.W.0005.000000T0000Z-140127T0400Z/ /O.NEW.PHFO.WI.Y.0006.140127T0135Z-140128T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 335 PM HST SUN JAN 26 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...WEST 25 TO 45 MPH WITH LOCALIZED GUSTS TO 60 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BURKE
2 follow-up statements
626 WWHW70 PHFO 271321 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 321 AM HST MON JAN 27 2014 ...WINDS ADVISORY FOR THE BIG ISLAND SUMMITS... .STRONG WINDS CONTINUES OVER THE BIG ISLAND SUMMITS. HIZ028-280230- /O.CON.PHFO.WI.Y.0006.000000T0000Z-140128T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 321 AM HST MON JAN 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 45 TO 55 MPH WITH LOCALIZED GUSTS OVER 70 MPH. * TIMING...THROUGH TODAY. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
167 WWHW70 PHFO 271933 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 933 AM HST MON JAN 27 2014 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... .STRONG WINDS CONTINUES OVER THE BIG ISLAND SUMMITS. HIZ028-280845- /O.UPG.PHFO.WI.Y.0006.000000T0000Z-140128T0400Z/ /O.NEW.PHFO.HW.W.0006.140127T1933Z-140128T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 933 AM HST MON JAN 27 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST 45 TO 60 MPH WITH LOCALIZED GUSTS OVER 75 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ BURKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 26, 10:00 AM HST, 5 hours 35 minutes earlier.
Area forecast discussion, Jan 26, 10:00 AM HST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SUN JAN 26 2014 .SYNOPSIS... A WEAK FRONT MOVING ACROSS THE AREA WILL BE ACCOMPANIED BY SOME PASSING SHOWERS TODAY AND TONIGHT. THE FRONT IS EXPECTED TO STALL NEAR MAUI OR THE BIG ISLAND ON MONDAY. AN UPPER TROUGH WILL MOVE DOWN NEAR THE STATE MONDAY NIGHT AND TUESDAY WITH A SLIGHT CHANCE OF THUNDERSTORMS POSSIBLE DURING THAT TIME. HIGH PRESSURE WILL PASS BY NORTH OF THE AREA DURING THE MIDDLE OF THE WEEK WITH A TRADE WIND WEATHER PATTERN RETURNING. CLOUDS AND PASSING SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS. ANOTHER FRONT IS EXPECTED TO APPROACH THE STATE NEXT WEEKEND. && .DISCUSSION... A NORTHEAST THROUGH SOUTHWEST ORIENTED FRONTAL BAND IS PRESENTLY DRAPED ACROSS THE GARDEN ISLE AND THE ADJACENT COASTAL WATERS. RADAR SHOWS THE LEADING EDGE OF SHOWERS ASSOCIATED WITH THE FRONT NOW JUST REACHING WEST AND NORTHWEST SECTIONS OF OAHU. THE FRONT WILL MOVE DOWN THE ISLAND CHAIN AND STALL OUT NEAR MAUI OR THE BIG ISLAND BY MONDAY AFTERNOON. PASSING SHOWERS WILL ACCOMPANY THE FRONT AS ACROSS THE AREA. THE FRONT IS RATHER SHALLOW SO HEAVY SHOWERS ARE NOT EXPECTED. AN UPPER LEVEL TROUGH WILL DROP DOWN NEAR THE STATE MONDAY NIGHT AND TUESDAY DESTABILIZING THE ATMOSPHERE OVER THE AREA. THERE IS A SLIGHT CHANCE OF A FEW THUNDERSTORMS DURING THIS TIME FRAME. BEST CHANCES FOR THUNDERSTORMS WILL BE WHERE THERE IS AVAILABLE MOISTURE TO WORK WITH AND BASED ON MODEL GUIDANCE THE BIG ISLAND WOULD HAVE THE BEST MOISTURE AVAILABILITY. HIGH PRESSURE WILL BE PASSING BY FAR NORTH OF THE STATE DURING THE MIDDLE OF THE WEEK WITH A TRADE WIND WEATHER PATTERN RETURNING. UPPER LEVEL TROUGHING NEAR THE STATE MAY KEEP WINDWARD AND MAUKA SHOWERS A BIT MORE FREQUENT WITH A FEW BRIEF PASSING SHOWERS POSSIBLE OF SOME LEEWARD LOCATIONS. LOOKING INTO THE LONG RANGE...MODELS ARE IN PRETTY GOOD AGREEMENT WITH ANOTHER FRONTAL SYSTEM IN THE ISLAND VICINITY NEXT WEEKEND WITH A WETTER WEATHER PATTERN SETTING UP. && .MARINE... READINGS FROM BUOY 1 SHOW THE NEW NORTHWEST SWELL HAS ARRIVED AND WILL GRADUALLY FILL IN ALONG NORTH AND WEST FACING SHORES TODAY. THIS SWELL WILL LOWER SLOWLY ON MONDAY. OTHERWISE THERE WILL BE A SERIES OF SMALL TO MODERATE SIZE NORTH AND NORTHWEST SWELLS THIS WEEK. A SMALL CRAFT ADVISORY REMAINS POSTED FOR WATERS EXPOSED TO THE NORTHWEST SWELL SINCE SIGNIFICANT WAVE HEIGHTS WILL BE 10 FEET OR HIGHER. && .AVIATION... THE COLD FRONT JUST W OF OAHU WILL MOVE E TODAY...GRADUALLY SLOWING AND STALLING NEAR MAUI/BIG ISLAND. CLOUDS/SHOWERS ASSOCIATED WITH THE FRONT WILL BRING A PERIOD OF WIDESPREAD MVFR CONDITIONS...WITH BRIEF IFR CEILINGS POSSIBLE WITHIN THE FIRST COUPLE HOURS OF FRONTAL PASSAGE. OCCASIONAL MVFR CEILINGS WILL PERSIST BEHIND THE FRONT. CONDITIONS WILL GRADUALLY IMPROVE ACROSS THE WESTERN ISLANDS...BUT LINGER LONGER IN THE EAST AS THE FRONT STALLS. AIRMETS FOR MOUNTAIN OBSCURATIONS WILL CONTINUE INTO EARLY AFTERNOON ON KAUAI...AND THROUGH MUCH OF THE AFTERNOON ON OAHU. SIMILAR CONDITIONS WILL BEGIN TO AFFECT MAUI COUNTY THIS AFTERNOON/EVENING AS WELL. LOW-LEVEL WAVE CLOUDS ARE APPARENT ON VISIBLE SATELLITE IMAGERY TO THE EAST AND NORTHEAST OF OAHU AHEAD OF THE FRONT. THESE CLOUDS ARE A SIGN OF POTENTIAL LOW-LEVEL TURBULENCE...WHICH SUPPORTS THE TURBULENCE AIRMET THAT IS CURRENTLY IN EFFECT. THE 12Z LIHUE SOUNDING AND 19Z ACARS SOUNDINGS ALSO SHOW STRONG MID-LEVEL WINDS BELOW A SECOND ELEVATED INVERSION. THIS MAY LEAD TO MODERATE MID-LEVEL TURBULENCE DOWNSTREAM OF THE BIG ISLAND. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 AM HST MONDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-WINDWARD HALEAKALA. HIGH WIND WARNING UNTIL 6 PM HST THIS EVENING FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 PM HST MONDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS. && SYNOPSIS/DISCUSSION/MARINE...BURKE AVIATION...BRAVENDER
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 3:35 PM HST | High Surf Advisory | HFO | Hawaii | 24 hr |
| Jan 27, 9:33 AM HST | High Wind Warning | HFO | Hawaii | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.